Effexor - Hi guys... wonder if I could drop a question. I stopped taking venlafaxine 3 weeks ago,?
- 2 Sep 2015 by scudd
- 4 July 2018 (11 weeks ago)
- effexor, depression, anxiety, generalized anxiety disorder, venlafaxine, fatigue, anxiety and stress, doctor, symptom
... supported by doctor. The sides effects initially were very weird but have passed, however I now feel terrible. All the depressive symptoms seem to have returned, tired/lethargic/appathy/anxiety... etc...
Does anybody have any thoughts on whether these are withdrawel symptoms or return of 'the dog'?
Probably return of your symptoms for which you were taking this med. Not entirely possible to say, but could also be a combination of both.
I'm sorry, but those don't sound like withdrawal symptoms, especially if you were weaned from medication by the doctor.
When I stopped taking it, I had flu like symptoms. However, I've read the depression can return quickly.
Well, I'm not on Venlafaxine, but I am on Amitriptyline (Elavil). Have been on it almost 3.5 months now. It has worked well for migraines, but not chronic pain or my Reactive Depression (reacting mainly to pain and exhaustion levels). I am having a lot of side effects with it, and for the past several weeks have felt that my Reactive Depression has now become full blown Clinical Depression, because I now am very apathetic, extremely tired (dopey and out of it) and lethargic... not normal with my Reactive Depression.
I would say your still withdrawing from it. The side effects are way too severe for you to have worked through them in just three weeks. The withdrawal symptoms are terrible. Worse than the depression.
Hi, scudd! This is likely what is called rebound syndrome ~ a return of the symptoms the drug was originally prescribed for. It would be very unusual to "get over" the withdrawal symptoms only to have them return weeks later, especially if you tapered off the Effexor instead of trying to stop cold turkey. or wean yourself off without supervision.
For some people depression/anxiety isn't "cured", it's a permanent imbalance of your neurotransmitters and may require continued treatment. Let your doctor know and seek her/his professional advice.
Best regards, Wildcat
I was taking venlafaxine 37.5 and I stopped it on my own, but I stopped gradually. I would stop one pill a week. Then to where I would take one once a week just a year ago. For one year I was completely off. I started the medication it’s my fourth day & still feel the anxiety but I feel I will be fine once it kicks in bc I do feel better little by little... start it up & gradually stop.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Apr 2016 • 3 answers
Posted 23 Apr 2016 • 1 answer
Posted 22 Oct 2016 • 9 answers
Posted 25 Apr 2018 • 2 answers
Posted 28 Jul 2018 • 0 answers